Idaho, 2007

Hail in Idaho, August 22, 2007

August 22, 2007 · NWS PIH · 3 events in 2 counties and zones

Three quarter to one inch hail occurred in Bannock and Cassia Counties as reported by weather spotters.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

Three quarter to one inch hail occurred in Bannock and Cassia Counties as reported by weather spotters.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 22, 2:39 AM MST, 8 hours 16 minutes earlier.

Area forecast discussion, Aug 22, 2:39 AM MST, 8 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
339 AM MDT WED AUG 22 2007

.SHORT TERM...TODAY THROUGH FRIDAY. CWA REMAINS UNDER THE
INFLUENCE OF THE JET STREAM ALBEIT WITH LITTLE MOISTURE. NEXT WAVE
TO MOVE ACROSS THE AREA LATER TODAY SHOULD BRING THE BEST CHANCE
OF PRECIPITATION TO THE EASTERN AND SOUTHERN HIGHLANDS. OTHERWISE
COMFORTABLE TEMPERATURES WILL AGAIN RULE BUT LESS WIND THAN
YESTERDAY. ANOTHER COMFORTABLE DAY THURSDAY WITH REASONABLE
TEMPERATURES AND LITTLE WIND BEFORE WARMING BEGINS FRIDAY.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. PERIOD DOES NOT SHOW
MUCH IN THE WAY OF PRECIPITATION BUT OUR TEMPERATURES DO WARM OVER
THE WEEKEND. A QUICK HITTING TROUGH BRINGS A FEW DEGREES OF
COOLING SUNDAY BUT WE WARM RIGHT BACK UP MONDAY AND TUESDAY. ONE
THING TO KEEP AN EYE ON IS THE MOISTURE REMNANT FROM DEAN. SO FAR
NO INDICATION WITH PRESENT FLOW PATTERN THAT THE MOISTURE WOULD
WORK ITS WAY UP THIS FAR NORTH BUT IT IS WORTH WATCHING.
DITTMANN

&&

.FIRE WEATHER...A BROAD UPPER TROUGH WILL MOVE THROUGH IDAHO
TODAY...ONCE AGAIN KEEPING TEMPS ON THE COOL SIDE. ISOLATED SHOWERS
AND A FEW THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING
OVER THE MOUNTAINS...BUT MOST WILL BE FOUND IN THE SOUTHEAST
HIGHLANDS. THE COOLER AIR WILL KEEP RELATIVE HUMIDITY READINGS ABOVE
CRITICAL LEVELS IN MOST AREAS...BUT THE HUMIDITY NUMBERS WILL FALL
BY THE END OF THE WEEK AS TEMPERATURES WARM. HEDGES

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL AGAIN TODAY. A WEAK UPPER
TROF MOVING THRU ID TODAY WILL SET OFF A FEW SHOWERS/TSTMS MAINLY IN
THE MTNS LATER THIS AFTN/EVE...ESPECIALLY IN THE SE HIGHLANDS. HEDGES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Aug 22, 5:19 AM MST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
619 AM MDT WED AUG 22 2007

IDZ017>025-031-032-231230-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
619 AM MDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The radar

The Pocatello radar (KSFX), 111 km away, was scanning. The volume nearest the first event began at 17:54 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Cassia

When
August 22, 10:55 AM MST to 11:05 AM MST
Where
Cassia County, 2 mi SSE of Burley
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.503, -113.765

A weather spotter reported 1 inch hail near Burley.

Hail, Cassia

When
August 22, 12:00 PM MST to 12:10 PM MST
Where
Cassia County, Albion
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.420, -113.570

One inch hail was reported at the Albion post office by a weather spotter.

Hail, Bannock

When
August 22, 12:05 PM MST to 12:13 PM MST
Where
Bannock County, 1 mi NNW of Pocatello
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.883, -112.438

A weather spotter reported three-quarter inch hail in Pocatello.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2007Every state in 2007This day in weather historyWarnings in Idaho, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57647, 57649, 57646.